Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 1, 2013, 1:53 PM EDT for Miami-Dade County, Florida. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2013, 1:53 PM EDT (17:53 UTC)
- Expired
- Apr 1, 2013, 2:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 36 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 2:00 PM EDT | HAIL 0.88 | 5 Nne Downtown Miami, FL | NICKEL SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS EMPLOYEE AT THE INTERSECTION NE 69TH ST AND BISCAYNE BLVD. |
| Apr 1, 2:00 PM EDT | HAIL 0.88 | Little Havana, FL | NICKEL SIZED HAIL WAS REPORTED BY AN OFF DUTY NWS EMPLOYEE AT THE INTERSECTION NE 69TH ST AND BISCAYNE BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS52 KMFL 011753
SVRMFL
FLC086-011845-
/O.NEW.KMFL.SV.W.0004.130401T1753Z-130401T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EDT MON APR 1 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 245 PM EDT
* AT 152 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LIBERTY CITY...AND MOVING EAST AT 15 MPH.
* THE STORM WILL AFFECT...
LIBERTY CITY...
LITTLE HAITI...
MIAMI SHORES...
MIAMI BEACH...
NORTH BAY VILLAGE...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
&&
LAT...LON 2589 8011 2577 8012 2577 8013 2577 8014
2578 8015 2583 8014 2585 8015 2588 8015
2584 8017 2576 8018 2576 8026 2584 8031
2594 8012 2590 8010
TIME...MOT...LOC 1753Z 254DEG 15KT 2582 8023
$$
GREGORIA2 follow-up statements
105
WWUS52 KMFL 011806
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT MON APR 1 2013
FLC086-011845-
/O.CON.KMFL.SV.W.0004.000000T0000Z-130401T1845Z/
MIAMI-DADE FL-
206 PM EDT MON APR 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN MIAMI-DADE COUNTY...
AT 201 PM EDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
NICKEL SIZED HAIL AT NE 69TH AND BISCAYNE BOULEVARD.
LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH IS POSSIBLE
WITH THIS STORM. THIS STORM WAS LOCATED NEAR LITTLE HAITI...MOVING
EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH MIAMI...
MIAMI BEACH...
BAY HARBOR ISLANDS...
BAL HARBOUR...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2589 8011 2577 8012 2577 8014 2578 8015
2583 8014 2585 8015 2588 8015 2584 8017
2579 8018 2578 8020 2587 8023 2594 8012
2590 8010
TIME...MOT...LOC 1805Z 254DEG 15KT 2584 8016
$$
GREGORIA323
WWUS52 KMFL 011820
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT MON APR 1 2013
FLC086-011830-
/O.CAN.KMFL.SV.W.0004.000000T0000Z-130401T1845Z/
MIAMI-DADE FL-
220 PM EDT MON APR 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN
MIAMI-DADE COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON. STAY TUNED FOR ADDITIONAL POSSIBLE WARNINGS.
LAT...LON 2589 8011 2577 8012 2577 8014 2578 8015
2583 8014 2585 8015 2588 8015 2584 8017
2579 8018 2578 8020 2587 8023 2594 8012
2590 8010
TIME...MOT...LOC 1820Z 254DEG 15KT 2586 8009
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 1:50 PM EDT, 3 minutes earlier.
Area forecast discussion, Apr 1, 1:50 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT MON APR 1 2013 .AVIATION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS THE EASTERN PORTION OF THE PENINSULA THIS AFTERNOON. FOR THE VERY SHORT TERM...SHOWERS AND THUNDERSTORMS ARE IN THE VICINITY OF TERMINALS KTMB...KMIA AND KOPF WITH BRIEF PERIODS OF IFR CONDITIONS POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EARLY EVENING. AFTER THE EARLY EVENING HOURS THE POTENTIAL FOR CONVECTION WILL START TO DECREASE. FOR THE EAST COAST TERMINALS...AS SOUTHWESTERLY WINDS CONTINUE TO DEVELOP THE CHANCES OF A SEA BREEZE THIS AFTERNOON ARE DIMINISHING BUT WINDS COULD BE SOMEWHAT VARIABLE AT TIMES. 60 && .PREV DISCUSSION... /ISSUED 1031 AM EDT MON APR 1 2013/ UPDATE... THE MORNING SURFACE ANALYSIS SHOWED A HIGH PRESSURE RIDGE AXIS EXTENDING WEST ACROSS SOUTH FLORIDA AND THE SOUTHEAST GULF OF MEXICO AND A COLD FRONT APPROACHING FROM THE NORTH. SSW LOW-LEVEL FLOW IS EXPECTED TO GRADUALLY VEER TOWARD THE WEST THROUGH THE COURSE OF THE DAY AS THIS BOUNDARY CONTINUES SOUTH. THIS FLOW COMBINED WITH THE AFTERNOON EAST COAST SEA BREEZE...A COUPLE OF IMPULSES ALOFT AND MODERATE INSTABILITY AND SHEAR (0-6KM 30-35 KT) COULD GENERATE A FEW STRONG TO EVEN SEVERE THUNDERSTORMS THROUGH THE AFTERNOON/EVENING PERIOD TODAY OVER THE METRO/EAST COAST LOCATIONS. THE LATEST WRF AND HRRR MODEL REFLECTIVITIES... HOWEVER...ARE ONLY INDICATING ISOLATED COVERAGE OVER THESE AREAS AT BEST THROUGH THIS TIME. ANY STORMS THAT DO INITIATE COULD BE CAPABLE OF PRODUCING STRONG WINDS, HAIL AND POSSIBLY A TORNADO. THE LATEST FORECAST HAS BEEN UPDATED TO REFLECT THIS POTENTIAL THIS AFTERNOON. ELSEWHERE...VISIBILITIES HAVE BEGUN TO IMPROVE OVER THE PAST HOUR ACROSS THE INTERIOR LOCATIONS FROM THE EARLY MORNING FOG AND THIS TREND IS EXPECTED TO CONTINUE. THE LOCAL OFFICIALS HAVE REPORTED THAT SEGMENTS OF I-75 HAVE BEEN CLOSED TODAY DUE TO A COMBINATION OF THIS FOG EARLIER AND SMOKE FROM THE ONGOING WILDFIRE IN COLLIER COUNTY. PREV DISCUSSION... /ISSUED 739 AM EDT MON APR 1 2013/ AVIATION... AN UPPER LEVEL SHORTWAVE ACROSS THE EASTERN GULF WILL MOVE ACROSS THE FLORIDA PENINSULA TODAY. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY TO THE EAST OF THE EAST COAST TAF SITES THIS MORNING. SEA BREEZE BOUNDARIES EARLY THIS AFTERNOON ARE EXPECTED TO HELP GENERATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS NEAR THE EAST COAST TAF SITES. SO ADDED VCTS FOR THE EAST COAST TAFS. FOR KAPF...THERE IS A SLIGHT CHANCE OF SHOWERS AHEAD OF THE TROUGH...MAINLY BEFORE 18Z. WIND DIRECTION MAY VARY BETWEEN 160-210 DEGREES DURING THE DAY AT THE EAST COAST TAF SITES. WINDS WILL SHIFT TO THE WEST TO NORTHWEST TONIGHT BEHIND THE BOUNDARY. PREV DISCUSSION... /ISSUED 459 AM EDT MON APR 1 2013/ DISCUSSION... CURRENTLY, A MID LEVEL TROUGH, ROUGHLY AT 700 MB, IS MOVING ACROSS THE EASTERN GULF OF MEXICO. THIS HAS GENERATED A LINE OF THUNDERSTORMS THAT IS EXPECTED TO FALL APART AS IT APPROACHES CENTRAL FLORIDA. THIS TROUGH, ACCORDING TO THE HRRR, MAY SPARK OFF A FEW SHOWERS OVER SOUTH FLORIDA THIS MORNING. ALSO, ANOTHER SHORT WAVE HAS GENERATED SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FLORIDA STRAITS. THESE ARE MOVING NORTH NORTHEAST. THE SHOWERS WILL AFFECT THE SOUTHEASTERN PORTION OF THE CWA THIS MORNING. THE QUESTION IS IF THERE WILL BE ANY THUNDERSTORMS THAT MOVE INTO THE AREA AS WELL. THERE IS AROUND 1000 JOULES JUST ONSHORE, AROUND HOMESTEAD AND MIAMI. SO, ALTHOUGH ORIGINAL THINKING WAS THEY WOULD STAY OFFSHORE, MAY HAVE TO ADD A MENTION OF THUNDERSTORMS FOR THIS AREA THIS MORNING. AS FOR LATER TODAY, MODELS INDICATE THE TROUGH, OR REALLY, A WEAKENING FRONT, WILL MOVE ONSHORE THE GULF COAST LATER THIS MORNING. MODELS ARE INDICATING IT WILL NOT BE TOO ACTIVE, CONVECTION WISE WHEN IT DOES. BUT, AS IT PROGRESS ACROSS THE STATE, ALONG WITH DAYTIME HEATING, CONVECTION MAY BE ABLE TO INITIATE. THE MODELS DO DIFFER GREATLY WITH HOW MUCH CAPE WILL BE AVAILABLE. THE GFS KEEPS THE HIGHEST BOUNDARY LAYER CAPE VALUES WELL OFFSHORE AND ONLY 500-600 JOULES OVER THE ATLANTIC COAST. THE NAM, ON THE OTHER HAND, HAS 1200 TO 1600 JOULES OVER THE ATLANTIC COAST, NEAT WEST PALM BEACH, AND DROPS TO 500-700 JOULES NEAR MIAMI. NOW THE NAM MODEL SOUNDINGS HAVE 1200-1600 JOULES ALL OVER THE ATLANTIC COAST. THEY DO SHOW A WEAK CAP FURTHER NORTH, BUT IT IS SO WEAK, NOT THINKING IT WILL BE A REAL INHIBITOR. THERE IS ALSO A TOUCH OF CIN TO THE NORTH AS WELL, BUT AGAIN, NOTHING THAT REALLY SHOULD INHIBIT DEVELOPMENT. SO, WHAT WILL INHIBIT THEIR DEVELOPMENT. WELL, MODELS DO SHOW THAT THE CAPE WILL BE PUSHING OFF TO THE EAST, AHEAD OF THE TROUGH. SO, WE MAY BE LACKING THE LIFTING MECHANISM. IT MAY ARRIVE WELL AFTER THE CAPE HAS PUSHED OFF SHORE. SO, HAVE KEPT CHC POPS AND SLIGHT CHC TSTMS, BUT HAVE BROADENED THE COVERAGE OF TSTMS THIS AFTERNOON. BEHIND THE TROUGH TODAY, HIGH PRESSURE WILL BE BUILDING IN FAIRLY QUICK. THIS WILL BRING QUIET WEATHER BACK TO SOUTH FLORIDA FOR A FEW DAYS. FOR FRIDAY AND THE WEEKEND, A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE WESTERN GULF AND MOVE OVER THE FLORIDA PANHANDLE THURSDAY NIGHT/FRIDAY MORNING. A COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA FRIDAY. THIS SYSTEM WILL BRING OUR NEXT CHANCE FOR RAIN AND POSSIBLY A THUNDERSTORM. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE STRENGTH, POSITION, AND TIMING OF THIS SYSTEM. GIVEN THIS, HAVE A HIGH CHC POP IN THE FORECAST FOR FRIDAY. BEHIND THE FRONT, HIGH PRESSURE WILL BUILD IN ONCE AGAIN. TEMPERATURES WILL NOT BE MUCH COOLER, ONLY A FEW DEGREES. THIS HIGH PRESSURE WILL LAST FOR THE REMAINDER OF THE EXTENDED FORECAST. MARINE... WINDS AHEAD OF A WEAK FRONT/TROUGH WILL PICK UP OUT OF THE SOUTH TO BETWEEN 13 AND 19 KTS OVER THE ATLANTIC WATERS. THEY SHOULD REMAIN BELOW 10 KTS OVER THE GULF WATERS. THE HIGHER WIND SPEEDS OVER THE ATLANTIC WATERS HAS PROMPTED A SMALL CRAFT SHOULD EXERCISE CAUTION STATEMENT FOR THIS AFTERNOON. SEAS TODAY WILL BE SUBSIDING SOMEWHAT, EVEN WITH THE WINDS, AND ARE EXPECTED TO BE 1 TO 3 FEET BY TOMORROW IN THE ATLANTIC WATERS. THE GULF WATERS WILL BE AROUND 1 FOOT FOR THE NEXT COUPLE OF DAYS. HIGH PRESSURE WILL BUILD IN BEGINNING TONIGHT. THIS WILL CAUSE WINDS TO WEAKEN SOME TONIGHT TO 7-10 KTS OVER THE ATLANTIC AND SHIFT THEM OUT OF THE NORTH TOMORROW. FIRE WEATHER... THE MAIN FIRE WEATHER CONCERN TODAY ARE THE SHIFTING WINDS. AN APPROACHING FRONT/TROUGH WILL CAUSE WINDS TO PICK UP SOME TODAY TO 10 TO 15 MPH OVER GLADES, HENDRY, AND INTERIOR COLLIER COUNTIES. THEY WILL BEGIN OUT OF THE SOUTHEAST, BUT TURN THROUGH THE DAY TO THE SOUTH, THEN SOUTHWEST BY EARLY AFTERNOON. BY THIS EVENING, THEY WILL BECOME WESTERLY BETWEEN 5 AND 10 MPH. ALONG WITH THIS WIND SHIFT, WILL BE THE CHANCE FOR SOME RAIN SHOWERS AND A SLIGHT CHANCE FOR A THUNDERSTORM. THE CHANCES INCREASE AS YOU GO EASTWARD ACROSS SOUTH FLORIDA. IN THE INTERIOR PORTION OF THE AREA, THE DIVIDING LINE FOR THE CHANCE OF AND THUNDERSTORMS IS A DIFFICULT ONE AT BEST. SO, AREAS WEST OF THE FORECASTED AREA, SHOULD REMAIN AWARE OF THE POSSIBILITY THAT THE FORECAST COULD CHANGE TO INCLUDE THEM AS THE TROUGH GETS CLOSER. ONE THE OTHER HAND, IT COULD ALSO BE PUSHED FURTHER EAST. THERE IS JUST GREAT UNCERTAINTY WITH THE CONVECTIVE DEVELOPMENT TODAY. BEHIND THE TROUGH, HIGH PRESSURE WILL BUILD IN THROUGH THURSDAY, BRINGING QUIET WEATHER BACK TO SOUTH FLORIDA. PREV DISCUSSION... /ISSUED 241 AM EDT MON APR 1 2013/ AVIATION... ISOLATED SHOWERS WERE MOVING ACROSS THE ATLANTIC WATERS AND NEAR KFLL AND FXE. ANOTHER AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WERE MOVING JUST SOUTH OF THE KEYS. THIS AREA OF SHOWERS AND STORMS WILL CONTINUE TO MOVE NORTHWARD OVERNIGHT...AND COULD GET NEAR KTMB AND KMIA IN THE NEXT FEW HOURS IF THEY HOLD TOGETHER. A SHORTWAVE TROUGH MOVING ACROSS THE EASTERN GULF WAS FORCING SHOWERS AND THUNDERSTORMS TO DEVELOP WEST OF TAMPA. THE HRRR KEEPS THIS LINE TOGETHER AND MOVES IT TOWARDS KAPF AROUND 16Z. OTHER SHOWERS OR STORMS COULD ALSO BEGIN DEVELOPING ON THE EAST COAST SEA BREEZE AROUND THIS TIME. THE WIND DIRECTION IS ALSO TRICKY TODAY AS THE BOUNDARY LAYER WINDS SHIFT TO THE SOUTHWEST AHEAD OF THE TROUGH AND WEAK COLD FRONT. SO THE WINDS MAY SHIFT TO THE SOUTHWEST FOR A TIME LATE IN THE MORNING BEFORE THE EAST COAST SEA BREEZE BOUNDARY TRIES TO PUSH THE WINDS BACK TO THE SOUTH OR SOUTHEAST. BY 00Z...SOUTHWESTERLY FLOW IS EXPECTED TO PREVAIL...WITH WEST TO NORTHWESTERLY FLOW BEHIND THE SURFACE TROUGH AFTER 02-04Z. SO FOR THE TAFS...KEPT VCSH FOR NOW...BUT MAY NEED TO ADD VCTS. MVFR CONDITIONS ARE POSSIBLE NEAR ANY SHOWERS OR STORMS THAT FORM. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 65 81 67 81 / 20 10 - 10 FORT LAUDERDALE 68 84 71 83 / 20 10 - 10 MIAMI 68 85 69 82 / 20 10 - 10 NAPLES 65 83 64 85 / 10 10 - 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...60/BD
Hazardous weather outlook, Apr 1, 10:07 AM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1007 AM EDT MON APR 1 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020515- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1007 AM EDT MON APR 1 2013 ...SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS EASTERN SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTH TO SOUTHEAST WINDS OF 15 MPH WILL LEAD TO A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION TODAY, BUT MAINLY EXPECTED ACROSS THE EASTERN HALF OF SOUTH FLORIDA AND THE ADJACENT ATLANTIC WATERS. THE MAIN THREATS ARE EXPECTED TO BE DAMAGING WINDS, LIGHTNING, HAIL AND A SLIGHT RISK OF TORNADOES. TORNADOES: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY THUNDERSTORMS THAT DEVELOP TO RESULT IN A SLIGHT RISK OF TORNADOES. WATERSPOUTS: CONDITIONS TODAY WILL BE FAVORABLE FOR ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP ACROSS THE ATLANTIC WATERS TO PRODUCE WATERSPOUTS. WIND: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN DAMAGING WIND GUSTS TO NEAR 60 MPH. HAIL: ANY THUNDERSTORMS THAT DEVELOP TODAY COULD RESULT IN HAIL RANGING FROM QUARTER TO GOLF BALL SIZED. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY STORMS THAT DEVELOP TODAY WITH MINOR URBAN TYPE FLOODING POSSIBLE. VISIBILITY: SMOKE FROM A WILDFIRE IN CENTRAL COLLIER COUNTY MAY RESULT IN AREAS OF REDUCED VISIBILITIES TONIGHT OVER INTERIOR SECTIONS OF COLLIER COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EASTERLY WINDS WILL RETURN BY WEDNESDAY RESULTING IN AN ENHANCED RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES WEDNESDAY AND THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY ACROSS SOUTH FLORIDA AS LOW PRESSURE DEVELOPS ACROSS THE NORTHEASTERN GULF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 1, 1:43 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT MON APR 1 2013
FLZ074-173-011815-
COASTAL MIAMI DADE COUNTY FL METROPOLITAN MIAMI DADE FL
143 PM EDT MON APR 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN MIAMI-DADE
COUNTY...FOR GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 215 PM EDT
* AT 138 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WESTCHESTER...AND MOVING EAST AT 10 MPH.
ANOTHER STRONG STORMS WAS DEVELOPING OVER VIRGINIA GARDENS.
* THESE STORMS WILL AFFECT...
CORAL WAY VILLAGE...
SOUTH MIAMI...
UNIVERSITY OF MIAMI...
MIAMI INTERNATIONAL AIRPORT...
CORAL GABLES...
COCONUT GROVE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO NICKEL SIZED HAIL AND GUSTY WINDS
OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2582 8018 2579 8017 2574 8018 2572 8024
2570 8024 2567 8026 2567 8037 2583 8035
2586 8016
TIME...MOT...LOC 1742Z 256DEG 10KT 2572 8033
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:52 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 1, 8:56 AM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 1, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Apr 1, 1:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 1, 2:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 1, 2:13 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Apr 1, 2:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Apr 1, 2:37 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 38 min |
| Apr 1, 2:53 PM EDT | Special Weather Statement | MFL | Miami-Dade | 37 min |
| Apr 1, 2:59 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Apr 1, 3:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| Apr 1, 3:06 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Apr 1, 3:13 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 1, 3:36 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 84 min |
| Apr 1, 3:39 PM EDT | Special Marine Warning | MFL | 66 min | |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 31 min |
| Apr 1, 3:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Apr 1, 4:13 PM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 1, 4:40 PM EDT | Special Marine Warning | MFL | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.